Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 614, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 31, 2000, 2:44 PM CDT for Franklin County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2000, 2:44 PM CDT (19:44 UTC)
- Expired
- Aug 31, 2000, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Franklin County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS54 KJAN 311944 SVRJAN MSC037-312015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 315 PM CDT * AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLIN COUNTY...8 MILES EAST OF BUDE...MOVING SOUTH AT 10 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL FRANKLIN COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:40 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 31, 2:40 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU AUG 31 2000 UPDATED FORECAST TO ADD ISOLATED THUNDERSTORMS TO NW MS TODAY. LOW LEVEL SLY FLOW HAS INCREASED DEWPOINTS SUFFICIENTLY TO INITIATE AFTERNOON CONVECTION. .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 31, 10:00 AM CDT, 4 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 010400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT THU AUG 31 2000 THE AIR MASS OVER THE REGION IS VERY UNSTABLE TODAY. MOISTURE HAS BEEN LIMITED BUT THE BEST SUPPLY WILL BE OVER EASTERN AND SOUTHERN MISSISSIPPI ZONES DURING THE AFTERNOON AND EVENING. STORMS THAT DEVELOP IN THIS UNSTABLE AIR MASS WILL STRENGTHEN RAPIDLY AND MAY BECOME SEVERE OVER A VERY SHORT TIME. THERE IS A GOOD CHANCE THAT STORMS THIS AFTERNOON AND EVENING WILL PRODUCE DAMAGING THUNDERSTORM WIND GUSTS BUT STORM COVERAGE WILL BE WIDELY SCATTERED AT BEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE OVER SOUTHEAST MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 31, 10:35 AM CDT, 4 hours 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 010400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT THU AUG 31 2000 THE AIR MASS OVER THE REGION IS VERY UNSTABLE TODAY. MOISTURE HAS BEEN LIMITED BUT THE BEST SUPPLY WILL BE OVER EASTERN AND SOUTHERN MISSISSIPPI ZONES DURING THE AFTERNOON AND EVENING. STORMS THAT DEVELOP IN THIS UNSTABLE AIR MASS WILL STRENGTHEN RAPIDLY AND MAY BECOME SEVERE OVER A VERY SHORT TIME. THERE IS A GOOD CHANCE THAT STORMS THIS AFTERNOON AND EVENING WILL PRODUCE DAMAGING THUNDERSTORM WIND GUSTS BUT STORM COVERAGE WILL BE WIDELY SCATTERED AT BEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE OVER SOUTHEAST MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Aug 31, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 29 min |
| Aug 31, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Aug 31, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Aug 31, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 37 min |
| Aug 31, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 44 min |
| Aug 31, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 25 min |
| Aug 31, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Aug 31, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 28 min |
| Aug 31, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 41 min |
| Aug 31, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 41 min |
| Aug 31, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 47 min |
| Aug 31, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 38 min |
| Aug 31, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 42 min |
| Aug 31, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 42 min |
| Aug 31, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 35 min |
| Aug 31, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 37 min |
| Aug 31, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 36 min |
| Aug 31, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.